RSS icon Subscribe to our "new posts" feed in a reader | RSS icon Subscribe to our "forum news" in a reader

IIH International Support Forum. Support. Advice. Information. Set up a direct debit JustGiving
 
IIH Support Forum
September 30, 2014, 08:51:38 PM *
Welcome, Guest. Please login or register.

Login with username, password and session length
 
   Home   Help Search Login Register  
Pages: [1]   Go Down
  Print  
Author Topic: Amitriptyline - how long does it take to work?  (Read 11480 times)
0 Members and 1 Guest are viewing this topic.
Karen12
Hypothalamus
****
Offline Offline

Gender: Female
Posts: 621



« on: March 06, 2011, 04:47:21 PM »

Hi All,

Been put on Amitriptyline after being told to stop all my Diamox and Naproxen on Tuesday.  I was told by my consultant to not take any pain killers of any sort (paracetamol, Ibuprofen etc) for my LP back pain.  Only allowed to take the amitriptyline.

However after stopping the Naproxen my back has been agony, almost unbearable at times.  Been taking 50mg of Amitriptyline since Tues but noticing no effect at all.  I know that it says it can some time for the anti-depressent effect to work, so is this is same for the pain relieving effect?

I was really reluctant to take this drug as was on it a few years ago and all it did was make me put on weight and caused my ankles, fingers and face to swell up.  The swelling and weight gain has started already just since Tuesday, so I'm debating just stopping taking it.

Anyone any advice about this drug?

Karen
Logged
TammyUK
Hypothalamus
****
Offline Offline

Gender: Female
Posts: 671


« Reply #1 on: March 06, 2011, 07:47:08 PM »

Hey Karen,

I can't answer your question but am thinking of you  hug
Why cant you carry on taking Diamox? I thought it was working quite well for you  Smiley: rolling eyes

Tammy x heart
Logged
Karen12
Hypothalamus
****
Offline Offline

Gender: Female
Posts: 621



« Reply #2 on: March 06, 2011, 08:19:40 PM »

Thanks Tammy,

My consultant doesn't think I need Diamox anymore even though my pressure at last LP was 31, up from 24 the previous time!  Despite me reporting headaches, tinitus and funny eye sensations, he thinks that was all caused by the Diamox dehydrating me!

Needless to say that since stopping the Diamox on Tuesday, I am still suffering all those symptoms and now because he has banned my pain killers, I have an incredibly sore back to deal with too!!

Hope you're ok Tammy, been thinking about you too

Karen x
Logged
TammyUK
Hypothalamus
****
Offline Offline

Gender: Female
Posts: 671


« Reply #3 on: March 06, 2011, 08:48:50 PM »

Thanks Karen  Smiley: hugs
Just when I got myself out of the hole I was in January (when I was at my lowest with IIH) I started to feel a bit better last month, but now these last few days I am struggling to cope with this condition  Smiley: unsure I have seen both my mum and dad suffer and pass away with different conditions in the last three years and now I am getting really anxious about IIH and its long term effects  Smiley: crying
I am on a waiting list for councilling so hopefully that will help a bit with my anxiety.
Anyway less about me!! Hmmmm your Neuro changes his mind all the time don't he!! Ive got my fingers crossed for you and hope things start looking up for you soon x
Logged
Karen12
Hypothalamus
****
Offline Offline

Gender: Female
Posts: 621



« Reply #4 on: March 06, 2011, 10:04:59 PM »

Hi Tammy,

I'm sure this current difficult time you are going through is probably impacting on your anxiety and stress levels as we all know that stress can make IIH worse.  Just take time to grieve and get through this sad time as best you can, and hopefully you might feel better again soon.  I hope you don't have to wait too long for the councilling appt to come through.  I sometimes feel like I need to speak to someone completely external to my whole situation as I have been struggling to cope with my sight loss especially with now being back at work - its more difficult than I thought it would be.

I don't actually see a Neuro, this is my eye consultant making all these decisions.  I'm due to see a neuro surgeon in a couple of weeks so I'm eager for his second opinion!

Take care
Karen x
Logged
TammyUK
Hypothalamus
****
Offline Offline

Gender: Female
Posts: 671


« Reply #5 on: March 06, 2011, 11:34:56 PM »

That's interesting that your eye docs make the decisions as mine wont even explain what papilledema is as it's down to an underlying medical condition he just tells me to ask my Neuro!! My doc thinks councilling might help as you can open up more to someone you don't know (fingers crossed it will help). She don't know that my dad passed away just under 3 years ago or my mum this week so god help the poor councillor!!
Keep your chin up (easier said than done I know) and let's hope that you start to feel better being off the meds soon x 
Logged
mrsallison
Axon
*
Offline Offline

Posts: 11


« Reply #6 on: May 08, 2012, 11:12:01 PM »

 I just saw my neuro today and he's taking me off tramadol (ward doctors put me on it and they never should have, he says) and diclofenac. He said I can carry on taking paracetamol as normal. I am also continuing my diamox at 1g a day, even though there's no proof of it helping me at all.

 It's a trial and error game for me, I think. Fun times. I start taking the Amitriptyline on Thursday, 10mg at first going to 50mg if I don't have side effects.

I'll let you know how I get on. I hope yours kicks in soon!
Logged
Marlet
Neuron
*
Offline Offline

Posts: 7


« Reply #7 on: July 26, 2012, 05:53:51 AM »

I have been on tramdol and amitriptlyne also. The tramadol never worked. I was told amitriptlyne takes a week to work. I was noticing side effects within 2 doses.

I don't know if they told you but here (in the US) it's also used as a sleep aid. I was told to take it before bedtime for that reason. Do that. It was an odd week in terms of sleep. I slept well but over the course of the week found it harder and harder to rouse myself. My neuro said that would peak by day 3 and that it should be gone by day 5. It proved true for me.

I can tell you more about my side effects and what to expect (in a general expectation obviously as everything reacts differently for everyone) if you like. I ended up stopping it and trying topamax after 8 or so days.
Logged
Pages: [1]   Go Up
  Print  
 
Jump to:  

Powered by MySQL Powered by PHP Powered by SMF 1.1.19 | SMF © 2013, Simple Machines Valid XHTML 1.0! Valid CSS!
Page created in 0.062 seconds with 19 queries.

The IIH Support Forum is designed for educational purposes only and not for providing medical advice. IIH UK and IIH Support are privately owned web sites, run and administered by volunteers. We are not medical professionals. We wish to provide an informative and friendly environment to learn about IIH and offer support for others in similar situations. Views expressed in the forum are entirely those of the author and do not represent those of IIH UK or IIH Support. IIH Support is not responsible or liable for any damages, which may occur as a result of your use or misuse of the information available on this web site.

Direct URLs to content in this site shall not be embedded and linked from within outside web sites (i.e., "Hotlinked") without prior written permission of IIH Support.

Copyright © IIH Support, 2006 – 2014. All Rights Reserved. IIH Support is a Not For Profit site operated for the benefit of the IIH community by volunteers.

Privacy | Terms of Use | Forum Rules | Credits | Design by: NeonBlue Web Design | Database systems © FAT promotions 2013. All rights reserved.